MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Model Number AHW14R104S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent deployment was successfully performed during a percutaneous coronary intervention (pci) to the mildly calcified and 90-99% stenosed unspecified segment of the left anterior descending artery (lad).When the second asahi sion blue guide wire was advanced to monitor with the intravascular ultrasound system (ivus), the subject sion blue guide wire was caught in the first diagonal branch (d1).A microcatheter and balloons were placed to remove the guide wire, without success.The stuck sion blue guide wire came out, leaving the coating and tip segment in the patient anatomy.A third sion blue guide wire was advanced to stent the wire fragment but perforated in the d1, causing cardiac tamponade.Pericardial drainage was performed, and a balloon was dilated over the perforation site.The patient was taken to a different hospital, where a stent was deployed over the wire fragment.It was reported that the patient has been already discharged.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.This report is about the sion blue guide wire that had been stuck and fractured in the patient anatomy.The sion blue guide wire that had perforated the d1 is reported in mfr.Report#: 3003775027-2025-00198.Device evaluation could not be performed because the affected device was discarded at the user facility and not returned.A cine video of the event was provided, where a knuckled radiopaque segment which looked like the wire fragment was presented.Lot history review revealed no anomaly relating to the reported case.It was confirmed that the products were manufactured in accordance with product specifications.Based on the obtained information including the cine video, lot history review, and referring to known similar events, it was presumed that tension generated during withdrawal attempts might have been locally applied on the subject sion blue guide wire while its distal segment had been caught due to anatomical and/or lesion conditions.Consequently, the distal segment of the guide wire was fractured and detached.It was concluded that the reported event was not attribute to the product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22901513
Report Number3003775027-2025-00197
Device Sequence Number15656922
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)280331(10)250328A011
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R104S
Device Lot Number250328A011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight83 KG